Thunderstorm Wind, Nassau
- When
- July 2, 7:35 PM EST
- Where
- Nassau County, Yulee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.633, -81.600
Large trees down blocking road
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Large trees down blocking road
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 2, 1:50 PM EST, 5 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 250 PM EDT FRI JUL 2 2004 .SHORT TERM...LATEST DATA FROM GOES SOUNDING AND VIS IMAGERY SHOWS PLENTY OF INSTABILITY BUT NOT MUCH DEEP CONVECTION AS OF YET. SOME NVA EARLY ON AND SLIGHTLY DRIER AIR AT SFC THAN YESTERDAY MAY BE RESPONSIBLE FOR THE LATE CONVECTIVE DEVELOPMENT TODAY. HOWEVER...WILL SEE MORE CONVECTION DEVELOP NEXT COUPLE OF HOURS ALONG THE E COAST SEA BREEZE WHICH IS MOVING CLOSER TO INTERSTATE 95. LAPS CAPE ON THE ORDER OF 2500-3000 J/KG. PREVAILING FLOW IN MID LEVELS FROM THE W AT ABOUT 10 KT WILL PUSH MOST OF THE CONVECTION TOWARD THE COAST THIS AFTN AND EVENING. AGAIN FOR SAT...SOME WEAK FORCING ALOFT TO GENERATE EARLY AFTN CONVECTION ALONG WITH DAYTIME HEATING TO RESULT IN HIGH CHANCE POPS...BEST SHOT CENTRAL AND SRN ZONES. PWATS MAY DROP ABOUT A TENTH AS DEEP LAYER MOISTURE SHIFTS A LITTLE FURTHER NEWD THUS POPS LOWERING TO NEAR 50%. ON SUN...PWATS MAY DROP A LITTLE FURTHER TO AROUND 1.7 INCHES BUT TAIL END OF SHORTWAVE SHOWN BY ETA AND GFS MAY BE ABLE TO KICK START CONVECTION AND SO CONTINUING 40-50% CHANCE POPS LOOKS GOOD. HIGHER POPS LOOK MORE REASONABLE FOR FL PORTION OF CWA. ALSO...TEMPS WARMING SLIGHTLY TO AROUND -6 C AT 500 MB WILL COUNTERACT HIGHER CONVECTIVE COVERAGE THAN PREVIOUS DAYS. FOR MON... WEAKER DYNAMICS ALOFT AND LOWER MEAN RH LEVELS ARGUE FOR SHAVING OFF POPS ANOTHER 10%. AVERAGE MAX TEMPS EACH DAY SHOULD BE ON A GRADUAL RISE DUE TO LESS CLOUDINESS/CONVECTION BUT COULD PROMOTE PATCHY RADITIAIONAL FOG IN THE EARLY MORNING. SEVERE POTENTIAL FOR STORMS REMAINS LOW DUE TO LACK OF STRONG FORCING ALOFT AND RELATIVELY HIGH WET BULB HEIGHTS. .LONG TERM (TUE-FRI)...RIDGE FROM SFC TO MID LEVELS REMAINS OVER THE REGION TUE AND WED WITH LIGHT STEERING FLOW AND SUBSIDENCE. THIS ARGUES FOR ONLY 30-40% POPS WITH STILL ADEQUATE MOISTURE TO WORK WITH. MEAN LAYER RIDGE BEGINS TO WORK GRADUALLY NWD THU AND FRI AS MID-LEVEL TROUGHING OVER THE NRN CONUS MOVES FROM THE GREAT LAKES REGION TO THE NEW ENGLAND AREA. GUIDANCE POPS AND ENSEMBLES SUGGEST 30-40% POPS AGAIN. BEST CHANCES FOR AFTN CONVECTION MAY SHIFT TOWARD INLAND AREAS BY FRI AS LOW LEVEL FLOW BECOMES SE AND E. TEMPS MAY BE TOPPING OUT IN THE MID 90S SOME AREAS DURING THE WEEK THANKS TO HIGH PRES RIDGE ALOFT. && .MARINE...SW WINDS WITH RIDGE S OF THE AREA DURING THE PERIOD. SEAS REMAINING AROUND 2 FT. NO HEADLINES. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 90 72 92 / 20 50 20 40 SSI 75 88 75 89 / 30 40 20 40 JAX 72 91 72 91 / 30 50 20 50 SGJ 75 89 74 88 / 30 50 20 40 GNV 71 91 71 90 / 20 50 20 50 OCF 72 91 72 91 / 20 50 20 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && ARS/MZ/MH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1145 AM EDT FRI JUL 2 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-031000- ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL- BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA- COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL- GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA- JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL- SUWANNEE FL-UNION FL-WARE GA-WAYNE GA- 1145 AM EDT FRI JUL 2 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A MOIST AND UNSTABLE ATMOSPHERE WILL COMBINE WITH DAYTIME HEATING AND SEABREEZES WHICH WILL LEAD TO NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS. THUNDERSTORMS WILL BE MOVING TO THE EAST AROUND 10 MPH WHICH WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL. SEVERAL OF THESE STORMS WILL BE MOVING TOWARD THE EAST COAST AND INTO THE NEARSHORE ATLANTIC WATERS AS WELL. STORMS SHOULD BE FORMING SHORTLY AFTER THE NOON HOUR AND CONTINUE UNTIL AT LEAST 10 PM TONIGHT. THE STRONGEST STORMS ARE CAPABLE OF PRODUCING WIND GUSTS OVER 40 MPH...AS WELL AS FREQUENT LIGHTNING AND UP TO 2 TO 3 INCHES OF RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD. THE STRONGEST STORMS WILL PRODUCE FREQUENT LIGHTNING...STRONG GUSTY WINDS AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS/ARS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 634 PM EDT FRI JUL 2 2004 GAZ162-163-022315- CLINCH GA-ECHOLS GA- 634 PM EDT FRI JUL 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH AND ECHOLS COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 715 PM EDT... AT 634 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER ECHOLS COUNTY...OR ABOUT 14 MILES NORTHEAST OF STATENVILLE...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THROUGH 715 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 649 PM EDT FRI JUL 2 2004 FLZ032-033-037-022330- CLAY FL-PUTNAM FL-ST. JOHNS FL- 649 PM EDT FRI JUL 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLAY...ST. JOHNS AND PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 730 PM EDT... AT 649 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES SOUTHWEST OF PICOLATA...OR ABOUT 12 MILES NORTHWEST OF HASTINGS...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND GREEN COVE SPRINGS...PICOLATA...BAKERSVILLE...GUANA RIVER STATE PARK AND DURBIN THROUGH 730 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 658 PM EDT FRI JUL 2 2004 GAZ153-154-022330- COASTAL GLYNN GA-INLAND GLYNN GA- 658 PM EDT FRI JUL 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR GLYNN COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 730 PM EDT... AT 658 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF EVERETT TO 4 MILES EAST OF THALMANN TO 12 MILES SOUTHWEST OF DOCK JUNCTION...MOVING EAST AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND THALMANN...EVERETT... DOCK JUNCTION...BOYS ESTATE...COUNTRY CLUB ESTATES...BRUNSWICK... ST. SIMONS AND LITTLE ST. SIMONS ISLAND THROUGH 730 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 712 PM EDT FRI JUL 2 2004 GAZ165-166-030000- COASTAL CAMDEN GA-INLAND CAMDEN GA- 712 PM EDT FRI JUL 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 800 PM EDT... AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF DOVER BLUFF TO 4 MILES SOUTHWEST OF COLESBURG TO 4 MILES NORTHWEST OF KINGS FERRY...MOVING SOUTHEAST AT 15 MPH. THIS LINE OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WOODBINE...WAVERLY...COLESBURG...KINGS FERRY...DOVER BLUFF... KINGSLAND...HARRIETTS BLUFF AND KINGS BAY BASE THROUGH 800 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 722 PM EDT FRI JUL 2 2004 FLZ024-GAZ164-030000- CHARLTON GA-NASSAU FL- 722 PM EDT FRI JUL 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN NASSAU AND SOUTHERN CHARLTON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 800 PM EDT... AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 15 MILES WEST OF HILLIARD...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND HOMELAND...FOLKSTON AND HILLIARD THROUGH 800 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 800 PM EDT FRI JUL 2 2004 FLZ024-025-030045- DUVAL FL-NASSAU FL- 800 PM EDT FRI JUL 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU AND DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 845 PM EDT... AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 11 MILES EAST OF HILLIARD TO 4 MILES NORTHWEST OF CALLAHAN TO BRYCEVILLE...MOVING SOUTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS AROUND HILLIARD...BRYCEVILLE... CALLAHAN...NASSAU VILLAGE-RATLIFF...YULEE...RIVERSIDE...ORTEGA AND OCEANWAY THROUGH 845 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. CARROLL
The Jacksonville radar (KJAX), 19 km away, was scanning. The volume nearest the first event began at 00:34 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403644.